My sister was diagnosed this year with bi-polar, anxiety & panic attacks, and depression.
Her primary physician has her on valium and cymbalta. She is still very depressed and I wonder
if she should be on a mood stabilizer for the bi-polar?
yes but I am not so sure about the valium. the key to treating bi polar is to deal with the manic and the depression. I take celexa for the depression and zyprexa for the manic.also dont gop with a primary doc. she needs to be seen by a psychiatrist as well as a therapist. prime docs just dont know enough to get the meds right. good luck to your sister and let me know how she is.
I have rapid cycling bipolar. Ask your Dr. about Lamictal. (Xanex ER as well, for the agression). I have a long story about my bipolar, and I'll tell you about it sometime. I was started on anidepressants at first, for most bipolar patients, it makes the symptoms increase!!!! I have also been on, geodon, that knocked me out, and made me feel like I was going to overdose, (AT WORK!!) I was on Zyprexa, that knocked me out, and I was on Lythium and lie list goes on and on. Every one is different. !st of all, your symptoms of bipolar, and depressin, if you have that as well, is never going to be 100% not there. But you should not have ANY side effects from any meds they want to keep you on. You should just not have the mood swings as much. Lamictal is the ONLY med I have been on that I wasn't druged up on. My sister actually adv me to mention it to my Dr, she has the same thing, and she loves it. But PLEASE BE AWARE!!!!! ANY MEDICATION ONLY WORKS FOR A PERIOD OF TIME, AND AFTER A FEW MONTHS WILL WANT TO TRY SOMETHING ELES, IT IS, UNFORTUNATLY, AN ENDLESS BATTEL! Not to discourage you, but that's the way it really is. But, like I said, you should not "feel" like you are on medication, any good dr. will tell you that, you should just have less, managable symptoms. I have done lots of research on this, and my sister and I have had this for many many years, if you have any other questons I can help you with, please ask me! With much concern, tsnowe123 :)
I also do have anxiety & panic attacks. Like I said, if she is bipolar, antidepressants will increase the depression and agression. Do not adv your sister to take Zyprexa, there have been many studies that it may cause suicide. what are her symptoms? Why do you think she is bipolar? My husband family has a history of mental diagnosis, so I have researched and talked to my well known reputable Dr, about mental diseses..... I just noticed ont the 1st responce ?I was reffuring to you, but I meant it for your sister... ;)
PS, TELL HER NOT TO GO TO HER PCP!! THEY ARE NOT TRAINED FOR THIS, they only go by a 5 minute checklist to give a mental diagnosis, and that is very well known, she needs to be seen by a psychiatrist !!!
Shawn, I have seen many comments that you make about bipolar. I have researched this for over 12 years now, and I would just like to know... are you a Doctor? Or really have any info about this AT ALL? Or are you just guessing?
WEll, yes, I have not completed my residency, but I have one full year to go. And actually, I have read more comments that you have made, so I would respectfuly like to take that comment back back.. ;)
tsnowe, not to pick any fights or anything, this is just an observation: you have been posting your life story on every single post, proclaiming that MEDS DO NOT WORK!!... followed by a short presentation of why Lamictal is the only choice to go with. I sincerely doubt that you are a dr based on the posts. If you are in health care, you would have the clinical experience to recognize how your own personal battle with bipolar would not apply to the majority of people. People are different and have different sx. Bipolar, just like all the other mental dzs is a spectrum disorder. If you are on a more severe end of it, don't automatically assume that everyone else posting here is too (this is exactly what Shawn pointed out regarding "drug pooping out").
Yes I do have to agree... However I have been in medical school for almost 8 years and have one yr in residency to go , however, no, I have not even begun to start psychiatric and behavioral sciences, but I will be starting at Miller school of medicine in Miami FL in the spring of '08, so I don't want you to think that I have not been medically trained. In one year I could be your doctor ; ) . And on the contrary my sister also has bipolar and works for the psychiatrists I have mentioned (I'm not going to name drop again, but they are a very good reffrences) So, please after all the work I have completed in school, work and raising 3 children, please do not discredit me, that is insulting. But like I said, I do agree with just throwing that stuff out there, and I opologize for that. Thank you, I will not post again ; )
here, I corrected the TWO words I missed.... WOW nasty aren't you... I see you are very WELL educated... BTW I was writing in a rush.... thanx @#$ I promise, you will see me, and I hope I have to care for your children some day.. see how you feel then ; )
I have been in medical school for almost 8 years and have one yr in residency to go , however, no, I have not even begun to start psychiatric and behavioral sciences, but I will be starting at Miller school of medicine in Miami FL in the spring of '08, so I don't want you to think that I have not been medically trained. In one year I could be your doctor ; ) . And on the contrary my sister also has bipolar and works for the psychiatrists I have mentioned (I'm not going to name drop again, but they are a very good references) So, please after all the work I have completed in school, work and raising 3 children, please do not discredit me, that is insulting. But like I said, I do agree with just throwing that stuff out there, and I apologize for that. Thank you, I will not post again ; )
I see there is a lot of controversy on this discussion. I have to agree with tsnowe123. I’m not sure why there are so many people stating their opinions with no knowledge. Tsnowe123 do not be discouraged either, I during med school was put down for a bit, but when the public calls you Dr. “tsnowe123" it is all the gratification you will need. Keep up the good work, I know you will be very successful, it sounds like you have a good head on your shoulders, as we say. Saying that, I think the best suggestion to wiphillygirl would be to log on to my website to get some additional information. There are many factors to consider, and medication, is not always the answer. My website is http://www.psychiatrist.com/abstracts/200705/050704.htm
Please take a minute to brows. Much luck, Barton W. Palmer, Ph.D
I am not a doc but if she is BP I she shouldn't be on cymbalta. Lithium, Depakote, Lamictal etc they are mood stabs. Tsnowe123 why u even in medical school? Didn't they teach you to give patients hope. Hope can cure any deseise!!!!!!!!!!!!!!!!!!!!!!!!!!!!! You misspelling the names of meds!!!
Hey no disrespect intended, but when someone claims to be what you claim excuse me for being a bit leary of your advise. There are lots of cons out there and I as everyone else take alot of this advice to heart. And no you won't be caring for my children any day cause I check credentials and if you had them you would not be threatening me just because I questioned your inability to spell simple words.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.